Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What causes red,itchy bumps on body when suffering from hands,foot,mouth virus in a child?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4125 Questions
Hi, My son is 3 years old. for the past 2 months we have been dealing with large, red, raised, itchy bumps on his legs, back of neck, 1 arm, and now 3 on his scalp? We have been to pediatrician and allergist. A little history...before this started he had hands, foot, mouth virus. Then that finished and one day 6 bumps appeared on his legs. then 1 week later 3 bumps on his neck. A little after that 3 on his scalp. They are extremely itchy! We have been given steroid creams, homemade calamine cream. Once we seem to have it under control, the next day its back bigger, brighter and itchy than ever!
Posted Sat, 21 Dec 2013 in General Health
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer: Kindly upload pictures Detailed Answer: Hi, Welcome and thanks for posing your query to healthcare magic. I can understand your concern for the itchy bumps in your son. The part of history is though helpful but not conclusive enough. I request you to provide some details like: - Are these appears and disappears or are persistently present since the beginning . - If these appears and disappears then how long these stay- for few hours or more than 24 hours. - any oozing or scaling or crusting over the lesions. The best of the part would be to send few good resolution pictures of the different areas so that it can be analyzed best. You have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your queries better. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia) Waiting for your reply so that I can guide you further. Regards. Dr Sanjay Kumar Kanodia MD (Dermatology
Above answer was peer-reviewed by
Follow-up: What causes red,itchy bumps on body when suffering from hands,foot,mouth virus in a child? 4 minutes later
They are persistent since the beginning. No oozing However, some scaling I assume due to the itching. I just attached some pictures taken with my phone.
Answered by Dr. Sanjay Kumar Kanodia 22 minutes later
Brief Answer: Kindly see the details below Detailed Answer: Hello, Welcome to the forum again and thanks for your such a swift reply!!! After thoroughly analyzing the pictures sent by you and the history itself I can make out the best possibility of " Papular urticaria" or also known as "insect bite hypersensitivity" with mild part of "contact allergy". To tell you simply- Our blood contains multiple type cells including red blood cells and white blood cells. Specifically these white blood cells provide immunity to our body which are of further multiple types. Whenever anything in body is not suitable or offending to body then the number of white blood cells increases transiently. So as soon as these offending factors come in contact there is bursting response from these cells. Therefore it is an hypersensitivity which manifest itself in the manner of red areas which your son is experiencing. Now the type of offending factor in your son is basically due to insect bite; specifically speaking mosquito bite. In few children it may be due to contact allergens present in clothing. All these lesions are present on exposed site. In more severe of the cases we find covered body parts affected by the same. It is a very commonly observed hypersensitivity in children of this age group spp you should not be worried about the same. For the treatment part - it is quite simple. -The first and foremost part is prevention of mosquito bite. Let him wear complete clothes and prevent all the chances of insect bite. - let him wear cotton clothes of full sleeves and covering all around the body. - No synthetic clothes please. These aggravate the situation. - Loratadine ( Claritin) is a very good antihistamine and is a very safe tablet. It can be taken with all the medications and is not having any interactions with other of the drugs. SO you give him loratadine tablet. It will not cause any side effects. You can start with one tablet per day ( half tablet two times)and can increase upto 3 times if there is less benefit. You can continue with topical steroids under medical advice. Above and all the best remedy is prevention of exposure to offending factors. The problem resolves by itself in short period of time of few weeks to months so do not worry about the same. I hope these information will help you in dealing the condition better. If you have any further queries I will be glad to help you. With good health wishes, Dr Sanjay MD - Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor